Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What could be the reason for hair loss and irregular period, how long will this continue ?

I am 47 years of age and going through menopause phase. I am residing at a place in India where there is hard water which lacks in iron content. I am experiencing hairloss from the crown and hair partition region of the head . I had my periods on 29/11/2010 and did not have any periods, thereafter, till I saw a gynaecologist in Feb 2011 who prescribed some medicines and I again had my periods on 11/03/2011 and on 07/04/2011 after which it has stopped. What could be the reason for the hairfall? How long will this hairfall continue? When will this menopause phase get over? I saw a Dermatologist on 02/07/2011 who prescribed 1ml of HAIR4U(Minoxidil & Aminexil Topical Solution) to be applied on the areas of hairfall twice a day which I started from 02/07/2011 but was using only about 1/2ml. Even then I am still experiencing the hairfall during bath and when combing. After I spoke to the Dermatologist on 18/07/2011 he advised me to reduce the application to once a day. I am using about 1/2 ml only now. I am also taking Homeopathic treatment. Should I continue? I have read about HAIR4LIFE. How effective is it in stopping hairfall and restoring hairgrowth in the regions of hairloss/hairfall, i.e., the crown and hair partition area where I am losing my hair. Does it have any negative side effects. Where can I obtain the medicine and what dosage and for what duration is it prescribed. What do you prescribe and recommend. I have recently started boiling the water at night, allowed to cool during the night and again warm it in the morning for my bath.Please ADVISE.
Asked On : Wed, 20 Jul 2011
Answers:  2 Views:  217
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Welcome to Healthcare Magic
Hair fall is a common problem during menopause, due to hormonal changes. Continue with homeopathic medicines, it will help to check hair fall. Start using Arnica shampoo and arnica hair oil.
Answered: Wed, 20 Jul 2011
Dermatologist Dr. Bharat Chawda's  Response

Welcome to HealthcareMagic forum,

Hair loss in your case seems to be hormone related.The reasons for this is -first that it coincides with the menopause stage ,& secondly the patter of hair loss (as it involves the crown area ) which is typical of hormonal pattern.

At menopause stage what happens is the estrogen level in the blood goes down ,which then leads o hair loss.

Unfortunately there are few options in such cases .Your dermatologist has prescribed you the right medicine (hair4u) which should be used 1 ml twice a day .Kindly check the percentage of it and discuss with your dermatologist .5% of it is usually not recommended for females ,but there are dermatologist who give 5% for a month and then continue with 2%.This is very effective medicine but would start showing result only after 2 months of use and then needs to be continued for at-least 10 months to a year.
Oral fenestride also has a good role in hormonal pattern in females ,but this needs to be discussed with your treating physician.
In hormonal medicine cyproteron acetate (CPA)also works good ,but unfortunately the higher dose (50mg) is not available in india .
HAIR4LIFE contains saw palmitto,which is a food derivative and can be used along with the above medicines ,but its effectiveness is still doubtful. It is used just a s a co-drug.Saw palmitto has a similar action as that of finestride.
Hard water can definitely damage your hair ,and the only way to reduce hardness of water is boiling it and using it ,as you are doing .

I hope this answers your query,if you have any further questions ,kindly write back to us.

Dr.Bharat chawda

Answered: Wed, 20 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor